A bivariate interval censorship model for partnership formation
We consider a statistical problem of estimating a bivariate age distribution of newly formed partnership. The study is motivated by a type of data that consist of uncensored, right-censored, left-censored, interval-censored and missing observations in the coordinates of a bivariate random vector. A model is proposed for formulating such type of data. A feasible algorithm to estimate the generalized MLE (GMLE) of the bivariate distribution function is also proposed. We establish asymptotic properties for the GMLE under a discrete assumption on the underlying distributions and apply the method to the data set.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 98 (2007)
Issue (Month): 2 (February)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description |
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- David S. Loughran, 2002. "The Effect Of Male Wage Inequality On Female Age At First Marriage," The Review of Economics and Statistics, MIT Press, vol. 84(2), pages 237-250, May.
- Ann Berrington & Ian Diamond, 2000. "Marriage or cohabitation: a competing risks analysis of first-partnership formation among the 1958 British birth cohort," Journal of the Royal Statistical Society Series A, Royal Statistical Society, vol. 163(2), pages 127-151.
- Claudia Goldin & Lawrence F. Katz, 2002.
"The Power of the Pill: Oral Contraceptives and Women's Career and Marriage Decisions,"
Journal of Political Economy,
University of Chicago Press, vol. 110(4), pages 730-770, August.
- Claudia Goldin & Lawrence F. Katz, 2000. "The Power of the Pill: Oral Contraceptives and Women's Career and Marriage Decisions," NBER Working Papers 7527, National Bureau of Economic Research, Inc.
- David E. Bloom & Neil G. Bennett, 1985. "Marriage Patterns in the United States," NBER Working Papers 1701, National Bureau of Economic Research, Inc.
- Wong, Linda, 2001.
"Structural Estimation of Marriage Models,"
10th International Conference on Panel Data, Berlin, July 5-6, 2002
A1-1, International Conferences on Panel Data.
- Wong, George Y. C. & Yu, Qiqing, 1999. "Generalized MLE of a Joint Distribution Function with Multivariate Interval-Censored Data," Journal of Multivariate Analysis, Elsevier, vol. 69(2), pages 155-166, May.
- Keeley, Michael C, 1979. "An Analysis of the Age Pattern of First Marriage," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 20(2), pages 527-44, June.
- Arnstein Aassve & Simon Burgess & Andrew Chesher & Carol Propper, 2001.
"Transitions from home to marriage of young Americans,"
MPIDR Working Papers
WP-2001-004, Max Planck Institute for Demographic Research, Rostock, Germany.
- Arnstein Aassve & Simon Burgess & Andrew Chesher & Carol Propper, 2002. "Transitions from home to marriage of young Americans," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 17(1), pages 1-23.
- Qiqing Yu & George Wong & Linxiong Li, 2001. "Asymptotic Properties of Self-Consistent Estimators with Mixed Interval-Censored Data," Annals of the Institute of Statistical Mathematics, Springer, vol. 53(3), pages 469-486, September.
- Eric D. Gould, 2008. "Marriage and Career: The Dynamic Decisions of Young Men," Journal of Human Capital, University of Chicago Press, vol. 2(4), pages 337-378.
- Anton Schick, 2000. "Consistency of the GMLE with Mixed Case Interval-Censored Data," Scandinavian Journal of Statistics, Danish Society for Theoretical Statistics;Finnish Statistical Society;Norwegian Statistical Association;Swedish Statistical Association, vol. 27(1), pages 45-55.
When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:98:y:2007:i:2:p:370-383. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.